MAUDE Adverse Event Report: DEPUY MITEK 5.0 MM BARREL BURR PLUS; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK 5.0 MM BARREL BURR PLUS; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Catalog Number 283869
Medical Device Problem Codes Break (1069); Metal Shedding Debris (1804)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the affiliate that there was broken metal swarf into the shoulder joint on several occasions.The joint was cleaned out with suction.There was a five minute delay to the procedure.There was no patient harm.The case could be completed.
 
Event or Problem Description
It was reported by the affiliate that there was broken metal swarf into the shoulder joint on several occasions.The joint was cleaned out with suction.There was a five minute delay to the procedure.There was no patient harm.The case could be completed.The following information was obtained on 3-28-2018: the procedure was completed using alternative device.Alternatives were readily available.No further surgery required.The shaving/particles were flushed out and removed with suction with the best of ability.Product is no longer available to be returned.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.A review of the device history record indicated that this batch of product was released through an unrelated non-conformance with no link to the reported issue and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot of devices with the product code that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
5.0 MM BARREL BURR PLUS
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7338082
Report Number1221934-2018-50297
Device Sequence Number1852755
Product Code HRX
UDI-Device Identifier10886705023080
UDI-Public10886705023080
Combination Product (Y/N)N
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number283869
Device Lot NumberM1707029
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer03/28/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1